3,4-methylenedioxymethamphetamine (MDMA):
An important cause of acute hepatitis

by
Brncic N, Kraus I, Viskovic I, Mijandrusic-Sincic B, Vlahovic-Palcevski V.
Department of Infectious Diseases,
University Hospital Center, Rijeka, Croatia.
Med Sci Monit. 2006 Oct 27;12(11):CS107-109


ABSTRACT

Background: MDMA, i.e. 3,4-methylenedioxymethamphetamine ("Ecstasy"), occasionally produces significant hepatotoxicity in humans. It is characterized by a wide range of variability in clinical expression, ranging from asymptomatic liver injury, as observed by altered liver function tests, to acute hepatic failure. Prognostic factors that may predict the outcome of this condition remain unknown. Case Report: We report a case of a 19-year-old male who presented deeply jaundiced two weeks after ingestion of two tablets of Ecstasy. The clinical picture, laboratory data, and morphological studies were consistent with acute hepatitis. There was no evidence for a viral, alcoholic, metabolic, or autoimmune etiology of the disease. A mild clinical course with complete recovery after two months was observed. The presence of A11 molecule was confirmed in the patient. Conclusions: The possible association of specific human leukocyte antigen (HLA) phenotypes and MDMA-induced hepatotoxicity needs future evaluation.

Bioenergetics
Controversies
Liver problems
Prenatal ecstasy
Alexander Shulgin
Prozac and ecstasy
Protect and survive
Human pharmacology
L-deprenyl and Ecstasy


Refs
and further reading

HOME
HedWeb
Nootropics
erythroxylum-coca.com
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhapiness?
Utopian Surgery?
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World

The Good Drug Guide
The Good Drug Guide

The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family